Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 30, 2014, 7:27 PM EDT for Columbia County, Dutchess County, New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2014, 7:27 PM EDT (23:27 UTC)
- Expired
- May 30, 2014, 8:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WUUS51 KALY 302327 SVRALY CTC005-MAC003-NYC021-027-310030- /O.NEW.KALY.SV.W.0015.140530T2327Z-140531T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 727 PM EDT FRI MAY 30 2014 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... EXTREME NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD... SOUTHWESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF GREAT BARRINGTON... * UNTIL 830 PM EDT * AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING SOUTH SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ASHLEY FALLS BY 735 PM EDT... CANAAN AND EDDY FIELD BY 740 PM EDT... FALLS VILLAGE BY 745 PM EDT... CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 800 PM EDT... LITCHFIELD AND LITCHFIELD GREEN BY 810 PM EDT... 6 MILES EAST OF NEW PRESTON BY 815 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. LAT...LON 4167 7302 4154 7340 4219 7358 4225 7335 TIME...MOT...LOC 2327Z 340DEG 33KT 4212 7344 $$
1 follow-up statement
941
WWUS51 KALY 302348
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
748 PM EDT FRI MAY 30 2014
MAC003-NYC021-027-302358-
/O.CAN.KALY.SV.W.0015.000000T0000Z-140531T0030Z/
BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
748 PM EDT FRI MAY 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBIA...
EXTREME NORTHEASTERN DUTCHESS AND SOUTHWESTERN BERKSHIRE COUNTIES IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4183 7347 4203 7349 4204 7349 4204 7323
4167 7302 4154 7340
TIME...MOT...LOC 2348Z 340DEG 33KT 4198 7338
$$
CTC005-310030-
/O.CON.KALY.SV.W.0015.000000T0000Z-140531T0030Z/
LITCHFIELD CT-
748 PM EDT FRI MAY 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR LITCHFIELD COUNTY...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TWIN LAKES...OR 13 MILES SOUTH OF GREAT
BARRINGTON...MOVING SOUTH SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LIME ROCK AND HUNTSVILLE BY 755 PM EDT...
NORTH CORNWALL...HITCHCOCK CORNERS...CORNWALL CENTER AND EMMONS
CORNERS BY 800 PM EDT...
NORTH CORNERS...KELLOGG CORNERS...CORNWALL AND CORNER OF THE PINES
BY 805 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4183 7347 4203 7349 4204 7349 4204 7323
4167 7302 4154 7340
TIME...MOT...LOC 2348Z 340DEG 33KT 4198 7338
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:35 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 30, 4:35 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT FRI MAY 30 2014 .SYNOPSIS... A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE SOUTH AND EAST OF THE REGION OVERNIGHT...ALLOWING ANY SHOWERS AND THUNDERSTORMS TO END EARLY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST OVER THE WEEKEND. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE COULD BRING ISOLATED SHOWERS TO AREAS MAINLY EAST OF THE HUDSON RIVER SATURDAY. OTHERWISE...FAIR WEATHER...AND WARMER TEMPERATURES ARE EXPECTED FOR SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 430 PM EDT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE OCCURRING FOR MOST AREAS NEAR AND NORTH OF INTERSTATE 90...WITH LESS COVERAGE FURTHER SOUTH. THE COMBINATION OF INCREASING LOW LEVEL LIFT FROM A COLD FRONT APPROACHING FROM THE NORTH...AND FAIRLY STRONG MID/UPPER LEVEL DYNAMICS WITH THE APPROACH OF A STRONG SHORTWAVE OVER SOUTHERN QUEBEC...HAS ALLOWED THE AREAL COVERAGE OF SHOWERS AND SOME TSTMS TO INCREASE ACROSS NORTHERN AREAS...DESPITE FAIRLY LIMITED INSTABILITY WITH SBCAPES GENERALLY IN THE 250-500 J/KG RANGE. THE PRESENCE OF A STRONG UPPER LEVEL JET MAX TRANSLATING SOUTH SOUTHEAST ACROSS THE EASTERN GREAT LAKES REGION HAS ALSO GREATLY CONTRIBUTED TO SYNOPTIC SCALE ASCENT...WITH MUCH OF EASTERN NYS WITHIN THE LEFT EXIT REGION OF THIS JET MAX. AS THE AFOREMENTIONED FEATURES CONTINUE SETTLING SOUTHWARD OVER THE NEXT 1-3 HOURS...THE AREAL COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO INCREASE FROM N TO S. STILL CAN NOT RULE OUT AT LEAST SOME SMALL HAIL AND GUSTY WINDS WITHIN ANY TALLER CONVECTIVE ELEMENTS...THROUGH EARLY THIS EVENING. EVENTUALLY...THE COMBINATION OF DECREASING INSTABILITY...AND WEAK SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SHOULD ALLOW THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS TO DECREASE RAPIDLY AFTER 8-10 PM...LAST ACROSS THE MID HUDSON VALLEY AND NW CT. ANOTHER COMPACT SHORTWAVE MAY ALSO ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS TO PERSIST UNTIL AROUND MIDNIGHT FOR PORTIONS OF THE UPPER HUDSON VALLEY AND EASTERN MOHAWK VALLEY. SOME CLEARING IS EXPECTED LATER TONIGHT. WITH LIGHT WINDS...SOME PATCHY FOG MAY DEVELOP IN AREAS WHICH RECEIVED RAINFALL TODAY. MIN TEMPS SHOULD FALL INTO THE 40S IN MOST AREAS...EXCEPT AROUND 50 CLOSE TO THE IMMEDIATE CAPITAL REGION AND MID HUDSON VALLEY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... SATURDAY...ADDITIONAL UPPER LEVEL ENERGY SPILLING SOUTH/SOUTHWEST ACROSS WESTERN NEW ENGLAND MAY ALLOW FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS TO DEVELOP...MAINLY FOR AREAS EAST OF THE HUDSON RIVER VALLEY. INSTABILITY APPEARS EVEN MORE LIMITED THAN TODAY...AND SYNOPTIC LIFT SHOULD BE WEAKER...SO WILL NOT MENTION ANY THUNDER AT THIS TIME. OTHERWISE...THERE SHOULD BE SUNSHINE TO START THE DAY IN MOST AREAS...ESP NEAR AND WEST OF THE HUDSON RIVER. MAX TEMPS SHOULD REACH THE UPPER 60S TO LOWER 70S IN MOST AREAS...ALTHOUGH MAY REMAIN A BIT COOLER ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND WHERE CLOUDS AND SOME SHOWERS MAY PERSIST. IT ALSO MAY BE A BIT BREEZY AT TIMES SATURDAY...AS THE LOW LEVEL GRADIENT TIGHTENS A BIT WITH LOW PRESSURE DEVELOPING OFF THE SOUTHEAST NEW ENGLAND COAST...AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME WIND GUSTS OF 20-25 MPH OR EVEN HIGHER COULD OCCUR AT TIMES SAT AFTERNOON...ESP ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/LAKE GEORGE REGION AS THE NORTH/NORTHEAST FLOW BECOMES CHANNELED. SAT NT-SUN NT...ANY CLOUDS/LINGERING SHOWERS SHOULD QUICKLY END SAT EVE. HIGH PRESSURE WILL THEN DOMINATE FOR LATER SAT NT INTO SUN EVENING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RATHER CHILLY TEMPS SAT NT/SUN AM...WITH WIDESPREAD 40S EXPECTED...WITH EVEN SOME UPPER 30S POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW ENGLAND...THE EASTERN CATSKILLS...AND THE ADIRONDACKS. AT THIS TIME...NO FROST HEADLINES ARE PLANNED...BUT CAN NOT RULE OUT SOME PATCHY FROST LATE SAT NT ACROSS PORTIONS OF EASTERN BENNINGTON/WESTERN WINDHAM/EASTERN BERKSHIRE CO...AND PERHAPS INTO HIGHER ELEVATIONS OF THE CENTRAL TACONICS. SUN MAX TEMPS SHOULD REACH 75-80 IN MOST VALLEYS...AND UPPER 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS. FOR SUN NT...SOME MID LEVEL CLOUDS MAY ARRIVE FROM THE NORTHWEST IN ADVANCE OF A STRONG SURGE OF WARMTH AND MOISTURE. EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 50S IN MOST VALLEY AREAS...AND 45-50 ACROSS HIGHER ELEVATIONS ACROSS THE ADIRONDACKS AND WESTERN NEW ENGLAND. && .LONG TERM /MONDAY THROUGH FRIDAY/... THIS WILL BE A GENERALLY WET PERIOD...THAT IMPROVES TOWARD THE END. LOW PRESSURE FROM THE NORTHERN PRAIRIE WILL DEEPEN AS IT HEADS UP ACROSS THE NORTHERN GREAT LAKES...AND NORTHEAST THROUGH CENTRAL ONTARIO AND QUEBEC PROVINCES THROUGH WEDNESDAY. A SECONDARY LOW WILL DEVELOP ALONG THE COLD FRONT THAT WILL EXTEND SOUTHWEST OF THE LOW...HEADING EAST ACROSS THE MID-ATLANTIC REGION THROUGH LATE TUESDAY. THIS LOW WILL PASS JUST SOUTH OF CAPE COD...DRAGGING A COLD FRONT BEHIND IT SOUTH TO THE VIRGINIAS ON THURSDAY...WHERE IT WILL BECOME STATIONARY FOR THE REMAINDER OF THE PERIOD. ENOUGH HIGH PRESSURE RIDGING WILL TAKE HOLD FROM JAMES BAY TO NEW YORK AND WESTERN NEW ENGLAND TO KEEP THINGS MAINLY DRY THURSDAY NIGHT AND FRIDAY...BUT WITH ONLY PARTIAL SUNSHINE. NORTH ATLANTIC WRAPAROUND BEHIND THE SECONDARY LOW MAY HELP PROVIDE FAR NORTHERN PORTIONS OF THE NORTHERN ZONES WITH A FEW DAYTIME-HEATING-INDUCED SHOWERS FROM WIDELY SCATTERED CELLS. BUT THE GREATEST CHANCE FOR SIGNIFICANT RAINFALL WILL OCCUR TUESDAY NIGHT AND WEDNESDAY. HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL BE IN THE 70S AND LOWER 80S...WITH SOME UPPER 60S HIGHS POSSIBLE IN THE HIGH PEAKS OF THE ADIRONDACKS AND GREENS AFTER MONDAY. LOW TEMPERATURES WILL BE MAINLY FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY NIGHTS. COOLER MARINE AIR WILL RESULT IN WEDNESDAY NIGHT LOWS FROM THE LOWER 50S IN PORTIONS OF THE ADIRONDACKS AND GREENS...TO AROUND 60 DEGREES DOWN THE HUDSON VALLEY. THURSDAY NIGHT WILL BE A LITTLE COOLER STILL...WITH LOWS FROM AROUND 50 DEGREES IN THE ADIRONDACK HIGH PEAKS...TO THE UPPER 50S DOWN THE HUDSON VALLEY. NORMAL HIGH AND LOW TEMPERATURES IN ALBANY FOR THE FIRST WEEK IN JUNE ARE MID 70S AND MID 50S...RESPECTIVELY. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOME OCCASIONAL MVFR VISIBILITIES ASSOCIATED WITH SCATTERED SHOWERS...BEFORE MVFR/IFR FOG DEVELOPS LATE TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION. THIS AFTERNOON...SCATTERED SHOWERS...AND PERHAPS A FEW RUMBLES OF THUNDER...WILL OCCUR THROUGHOUT THE AFTERNOON HOURS ACROSS THE REGION. HAVE LEFT THE PREVAILING GROUPS AT VCSH AT THIS TIME...AND INTRODUCED TEMPO GROUPS BETWEEN 18Z-22Z TO ACCOUNT FOR ANY MVFR CONDITIONS ASSOCIATED WITH THESE SHOWERS. ALTHOUGH THE THUNDERSTORM PROBABILITY CONTINUES TO REMAIN LOW...ANY THUNDERSTORM THAT DOES DEVELOP AND MOVE OVER THE TAF SITES WILL HAVE THE CAPABILITY OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. OUTSIDE OF ANY SHOWERS...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 6-12 KNOTS. TONIGHT INTO SATURDAY...SHOWERS WILL END FROM NORTH TO SOUTH THIS EVENING...AFTER PROVIDING SOME ADDITIONAL LOW-LEVEL MOISTURE. HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AS WELL ALLOWING FOR DIMINISHING WINDS AND CLEARING SKIES. COMBINED WITH THE LOW-LEVEL MOISTURE AND A STABLE BOUNDARY LAYER PROFILE...THERE WILL BE AN INCREASING THREAT FOR MVFR/IFR FOG...ESPECIALLY AT KGFL AND KPSF. FOG IS EXPECTED TO BE SHALLOW AT KALB AND KPOU BUT DEPENDING ON HOW MUCH RAIN OCCURS THIS AFTERNOON/EVENING...IFR FOG WILL BE POSSIBLE AT THESE SITES AS WELL AND WILL CONTINUE TO MONITOR WITH ADDITIONAL TAF ISSUANCES. WINDS WILL BE LIGHT AND VARIABLE TONIGHT BEFORE BECOMING NORTHERLY AT 6-12 KNOTS. VFR CONDITIONS WILL RETURN AFTER 12Z SATURDAY AS SCATTERED STRATOCUMULUS AROUND 5 KFT FORM WITH DAYTIME HEATING TO END THE TAF PERIOD. OUTLOOK... SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS EVENING. ADDITIONAL ISOLATED SHOWERS WILL BE POSSIBLE SATURDAY AFTERNOON FOR AREAS MAINLY EAST OF THE HUDSON RIVER. OTHERWISE...GENERALLY FAIR CONDITIONS WILL PREVAIL THROUGH SUNDAY. THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD DEW FORMATION EXPECTED. THE RH WILL THEN FALL INTO THE 35-45 PERCENT RANGE SAT AFTN...THEN INCREASE TO 90-100 PERCENT AGAIN FOR SAT NT/SUN AM...WITH WIDESPREAD DEW FORMATION LIKELY AGAIN. WINDS WILL BE NORTH TO NORTHEAST AT 5-15 MPH THIS EVENING...THEN MAINLY UNDER 5 MPH LATE TONIGHT. NORTH TO NORTHEAST WINDS WILL INCREASE TO 10-20 MPH SATURDAY...THEN SHOULD BECOME LIGHT/VARIABLE FOR SAT NT. && .HYDROLOGY... RAINFALL AMTS THROUGH THIS EVENING WILL GENERALLY AVERAGE UNDER ONE QUARTER OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS COULD OCCUR. ADDITIONAL RAINFALL AMTS ON SAT SHOULD GENERALLY BE UP TO ONE TENTH OF AN INCH. THESE RAINFALL AMTS SHOULD HAVE NEGLIGIBLE EFFECTS ON AREA RIVERS AND STREAMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...ELH AVIATION...IRL FIRE WEATHER...KL HYDROLOGY...KL
Hazardous weather outlook, May 30, 4:38 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 438 PM EDT FRI MAY 30 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 438 PM EDT FRI MAY 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS SHOULD MOVE FROM NORTH...TO SOUTH AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 30, 6:26 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 S TROY 42.69N 73.68W
05/30/2014 RENSSELAER NY FACEBOOK
LARGE TREE BRANCHES DOWN NEAR STADIUM AND HVCC
&&
EVENT NUMBER ALY1400075
BGMLocal storm report, May 30, 6:30 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG SLINGERLANDS 42.63N 73.86W
05/30/2014 ALBANY NY FACEBOOK
TREE ON HOUSE ON MCCORMICK RD
&&
EVENT NUMBER ALY1400076
BGMLocal storm report, May 30, 6:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG TROY 42.73N 73.68W
05/30/2014 RENSSELAER NY PUBLIC
LARGE TREE BRANCHES DOWN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY1400077
BGMLocal storm report, May 30, 6:43 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 1 S POOLSBURG 42.42N 73.77W
05/30/2014 COLUMBIA NY DEPT OF HIGHWAYS
DOWN POLE AND WIRES. HIGHWAY 9J CLOSE BETWEEN GIBBONS
ROAD AND SCHOOL HOUSE ROAD.
&&
EVENT NUMBER ALY1400078
BGMLocal storm report, May 30, 7:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG CATSKILL 42.21N 73.87W
05/30/2014 GREENE NY 911 CALL CENTER
TREE DOWN.
&&
EVENT NUMBER ALY1400079
BGMLocal storm report, May 30, 7:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 ESE VALATIE 42.41N 73.65W
05/30/2014 COLUMBIA NY 911 CALL CENTER
TREES DOWN NEAR SHADOW CHURCH LANE.
&&
EVENT NUMBER ALY1400080
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:52 PM EDT | Special Weather Statement | ALY | Montgomery | 23 min |
| May 30, 2:13 PM EDT | Special Weather Statement | ALY | Montgomery | 32 min |
| May 30, 2:40 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| May 30, 2:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 30, 3:18 PM EDT | Special Weather Statement | ALY | Saratoga | 27 min |
| May 30, 3:50 PM EDT | Special Weather Statement | ALY | Montgomery | 25 min |
| May 30, 4:17 PM EDT | Special Weather Statement | ALY | Saratoga | 43 min |
| May 30, 4:48 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 42 min |
| May 30, 4:51 PM EDT | Special Weather Statement | ALY | Montgomery | 24 min |
| May 30, 5:07 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schenectady, Schoharie | 53 min |
| May 30, 5:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 39 min |
| May 30, 5:59 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady | 46 min |
| May 30, 6:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Schoharie, Ulster | 55 min |
| May 30, 6:40 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.